Winter Weather, New Castle
- When
- January 21, 6:30 PM EST to 9:00 PM EST
- Where
- New Castle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Snow showers, which were briefly moderate, followed a cold frontal passage and caused quick accumulations of around one inch in New Castle County on the 21st. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Snow showers, which were briefly moderate, followed a cold frontal passage and caused quick accumulations of around one inch in New Castle County on the 21st. Snow began falling after 6 p.m. EST that evening and fell moderately at times between 7 p.m. EST and 8 p.m. EST when visibilities were around one-half of a mile. The steady snow ended by 9 p.m. EST that evening. Temperatures quickly fell below freezing after the snow started and untreated roads were hazardous. Representative snowfall included 1.1 inches in Newport (New Castle County) and 1.0 inch at the New Castle County Airport, Glasgow and Newark (all in New Castle County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 21, 4:10 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EST MON JAN 21 2013
.SYNOPSIS...
A SECONDARY COLD FRONT WITH WEAK LOW PRESSURE WILL MOVE ACROSS THE
AREA TONIGHT. THE LOW WILL BEGIN TO STRENGTHEN AFTER IT PASSES EAST.
ANOTHER REINFORCING COLD FRONT WITH WEAK LOW PRESSURE MAY PASS
ACROSS THE AREA ON WEDNESDAY NIGHT. A POTENTIALLY MORE SIGNIFICANT
AREA OF LOW PRESSURE IS FORECAST TO CONSOLIDATE TO OUR SOUTHWEST
THURSDAY NIGHT OR FRIDAY AND MOVE OFF THE MID ATLANTIC COAST LATE
FRIDAY OR FRIDAY EVENING. HIGH PRESSURE FROM THE WEST IS EXPECTED TO
FOLLOW FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN ARCTIC AIRMASS TO SWEEP INTO THE AREA TONIGHT WITH EVEN SOME
SNOW SHOWERS. A LOCAL BURST OF SNOW SHOULD OCCUR WITH ITS ARRIVAL.
A 19Z SURFACE ANALYSIS PLACED WEAK LOW PRESSURE OVER THE EASTERN
GREAT LAKES WITH A SECONDARY LOW IN EASTERN VIRGINIA. AN ARCTIC
FRONT WAS DRAPED FROM LAKE ONTARIO SOUTHWARD ACROSS CENTRAL
PENNSYLVANIA AND INTO WESTERN VIRGINIA. AN UPPER AIR ANALYSIS PLACED
A STRONG TROUGH FROM EASTERN CANADA ACROSS THE GREAT LAKES/MIDWEST
AND INTO THE NORTHEAST. SOME WEAK WAA AT 850 MB WAS NOTED ACROSS THE
NORTHERN MID ATLANTIC. THE CLOUD COVER HAS HELD TEMPERATURES DOWN
SOME TODAY ACROSS MUCH OF THE AREA, ALTHOUGH THIS SHIELD OF CLOUDS
HAS BEEN SLOWLY ERODING ACROSS THE WASHINGTON/BALTIMORE AREAS THIS
AFTERNOON WITH SOUTHERN DELAWARE HAVING LOTS OF SUNSHINE FOR MUCH OF
THE DAY.
LOW PRESSURE NEAR THE EASTERN GREAT LAKES WILL SLIDE EAST AS A
SECONDARY LOW DEVELOPS NEAR THE DELMARVA. THIS SECONDARY LOW WILL BE
THE MAIN SYSTEM AS IT STRENGTHENS WHILE TRACKING NORTHEAST IN
RESPONSE TO A POTENT MID LEVEL JET AND AN INCREASING THERMAL
GRADIENT OVER THE OCEAN. A STRONG SHORT WAVE ROUNDING THE BASE OF
THE UPPER-LEVEL TROUGH WILL TEAM UP WITH THE ARCTIC FRONT AND
STRENGTHENING MID LEVEL FLOW. WHILE THE AIRMASS IS NOT ALL THAT
MOIST, ENOUGH ISENTROPIC LIFT AIDED BY SOME WAA WILL RESULT IN SNOW
SHOWERS DEVELOPING DURING THE REST OF THE AFTERNOON ESPECIALLY
ACROSS THE NORTHERN HALF OF THE CWA. THIS INITIAL LIFT MAY JUST BE
SOME LIGHT SNOW AT FIRST. THE LOW LEVELS HAVE BEEN RATHER DRY,
THEREFORE ENOUGH EVAPORATIVE COOLING SHOULD RESULT IN MOSTLY SNOW
OCCURRING EVEN DOWN SOUTH WITH TIME. THE BEST LIFT IS MAINLY FROM
NORTHEASTERN PENNSYLVANIA ON ACROSS NORTHERN NEW JERSEY.
THIS SETUP IS BECOMING MORE CONVECTIVE LOOKING AS THE TOTAL TOTALS
ARE FORECAST TO INCREASE TO ABOUT THE 40-50 RANGE. SOME OF THE
HIGH-RESOLUTION GUIDANCE INDICATES THE POTENTIAL FOR A BAND OF
HEAVIER SNOW SHOWERS TO ACCOMPANY THE ARCTIC FRONT AS LAPSE RATES IN
THE LOWER LEVELS STEEPEN SOME AND AT LEAST SOME INSTABILITY IS
INDICATED. THE BEST CHC FOR HEAVIER SNOW SHOWERS LOOKS TO BE NORTH
OF A LINE FROM ABOUT WILMINGTON, DE TO ATLANTIC CITY, NJ, ALTHOUGH
WE MAY EVEN HAVE TO WATCH PORTIONS OF THE DELMARVA GIVEN MORE
BOUNDARY LAYER WARMTH LINGERING AHEAD OF THE ARCTIC FRONT. WE
EXPANDED THE LIKELY POPS FARTHER SOUTH AND EAST FOR A TIME THROUGH
EARLY THIS EVENING TO INDICATE A BURST OF SNOW WITH THE ARCTIC
FRONT. THIS SHOULD BE ABLE TO PUT DOWN A LOCAL QUICK COATING WITH
THE GREATEST AMOUNTS ACROSS THE NORTHERN ZONES WITH BETTER LIFT.
GIVEN THE GENERAL COLDNESS AND ESPECIALLY DRYNESS OF THE AIRMASS,
RATIOS WILL PROBABLY BE 12 TO 1 OR EVEN POSSIBLY INCREASING TO 15 TO
1. AS A RESULT, WE CONTINUED WITH A COUPLE OF INCHES ACROSS THE FAR
NORTH THEN TAPERED THE AMOUNTS DOWN WITH A SOUTHWARD EXTENT. THE
BURST OF SNOW, IF IT OCCURS, WILL GREATLY REDUCE THE LOCAL
VISIBILITY FOR A BRIEF TIME AND MAKE UNTREATED ROADWAYS SLIPPERY.
WE THEN TURN OUR ATTENTION TO THE MUCH COLDER AIR THAT OVERTAKES OUR
CWA DURING THE COURSE OF THE NIGHT. LOW PRESSURE STRENGTHENING TO
OUR NORTHEAST MAY HAVE A SURFACE TROUGH EXTEND BACK TO THE GREAT
LAKES AS THE ARCTIC AIR OVER THE WARMER LAKE WATERS HELPS TO LOWER
THE PRESSURES. THIS COULD HELP TO FOCUS SOME SNOW SHOWERS ACROSS
NORTHERN NEW JERSEY AND TO THE POCONOS. THE LAKE EFFECT SNOW MACHINE
WILL THEN BE GEARING UP WITH SOME PLUMES TRYING TO MAKE A RUN AT OUR
FAR NORTHWEST ZONES. A FAIRLY POTENT AREA OF CHANNELIZED VORTICITY
IS FORECAST TO BE OVER PARTS OF THE AREA, HOWEVER THE AIRMASS MAY BE
TO DRY TO GENERATE FLURRIES OR SNOW SHOWERS OVERNIGHT OUTSIDE OF THE
NORTHWEST ZONES. SOMETIMES WITH ARCTIC AIR ALONG WITH CHANNELIZED
VORTICITY, NARROW AND SHALLOW /LOW-TOPPED/ BANDS OF SNOW OCCURS
ACROSS PARTS OF OUR AREA. AS OF NOW, WE HAVE NOT REALLY FACTORED
THIS INTO THE FORECAST AS WE WOULD LIKE TO SEE THE VORTICITY MORE
ORIENTATED NORTHWEST TO SOUTHEAST. SOMETHING TO PERHAPS WATCH THOUGH
AS THE SNOW GROWTH ZONE LOWERS WITH TIME.
THE PRESSURE GRADIENT TIGHTENS THROUGH THE NIGHT AS LOW PRESSURE
STRENGTHENS TO OUR NORTHEAST AND HIGH PRESSURE BUILDS TOWARD THE
OHIO VALLEY. STRONG CAA IN CONJUNCTION WITH THE TIGHTENED PRESSURE
GRADIENT WILL RESULT IN RATHER BLUSTERY CONDITIONS DURING THE NIGHT.
THIS WILL DRIVE THE WIND CHILL VALUES DOWN INTO THE SINGLE DIGITS
ACROSS THE CWA WITH EVEN BELOW ZERO VALUES ACROSS OUR FAR NORTHWEST
ZONES.
AS FOR LOW TEMPERATURES, WE GENERALLY USED AN EVEN BLEND OF THE
GFS/NAM MOS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
LOW PRESSURE IS FORECAST TO STRENGTHEN AS IF MOVES AWAY FROM THE NEW
ENGLAND COAST. MEANWHILE, HIGH PRESSURE WILL BUILD INTO THE OHIO
VALLEY. AN UPPER-LEVEL TROUGH WILL BE ACROSS THE GREAT LAKES AND
NORTHEAST, WITH VERY COLD AIR ASSOCIATED WITH IT AS THE 850 MB
TEMPERATURES DROP TO AROUND -20C. THE CYCLONIC FLOW AND PLACEMENT OF
THE UPPER-LEVEL TROUGH WILL ALLOW THE ARCTIC AIR TO BECOME FIRMLY
ENTRENCHED ACROSS OUR CWA. THIS WILL RESULT IN A VERY COLD DAY
ACROSS THE ENTIRE CWA.
A NORTHWESTERLY FLOW WILL BE MAINTAINED AS A TIGHTENED PRESSURE
GRADIENT REMAINS IN PLACE BETWEEN DEPARTING LOW PRESSURE AND
INCOMING HIGH PRESSURE. THIS COMBINED WITH THE ARCTIC AIR AND
EFFICIENT VERTICAL MIXING WILL RESULT IN A BLUSTERY TO BITTERLY COLD
DAY WITH WIND CHILL VALUES IN THE SINGLE DIGITS TO LOW TEENS
/REMAINING BELOW ZERO ACROSS THE HIGHER TERRAIN OF THE NORTHWEST
ZONES/. THE FORECAST SOUNDINGS SUGGEST THAT WIND GUSTS PEAK MAINLY
IN THE 30-35 MPH RANGE.
IT APPEARS THAT DESPITE THE ARCTIC AIRMASS IN PLACE /VERY LOW
SURFACE DEW POINTS/ THE MAJORITY OF THE CWA REMAINS PRECIPITATION
FREE. HOWEVER, THE NORTHWESTERLY FLOW WILL KEEP THE LAKE EFFECT SNOW
MACHINE GOING. THERE MAY BE A SECONDARY ARCTIC BOUNDARY DROPPING
SOUTHWARD FROM THE GREAT LAKES OR SIMPLY A SURFACE TROUGH, HOWEVER
THIS FEATURE MAY ALIGN THE LAKE EFFECT SNOW WEST TO EAST AT FIRST
BUT THEN SHIFT IT TOWARD A NORTHWEST TO SOUTHEAST ORIENTATION. THIS
SHOULD ALLOW AT LEAST SOME SNOW SHOWERS TO REACH OUR NORTHWEST
ZONES. IT TENDS TO NEARLY ALWAYS SNOW IT SEEMS AT LEAST SOME IN THE
POCONOS UNDER THIS TYPE OF REGIME, THEREFORE WE CARRIED CHC POPS FOR
SCATTERED SNOW SHOWERS. THE SNOW WILL BE RATHER FLUFFY GIVEN THE
ARCTIC NATURE OF THE AIRMASS, THEREFORE AN INCH OR SO IS ANTICIPATED
WHERE MORE PERSISTENT SNOW SHOWERS OCCUR. ELSEWHERE, WE WILL
MAINTAIN A DRY FORECAST ATTM.
HIGH TEMPERATURES WERE DERIVED FROM A BLEND OF THE GFS/NAM MOS WITH
SOME TWEAKS THEREAFTER.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
VERY COLD TEMPERATURES GENERALLY ARE THE RULE OVER THE LONG TERM.
THERE MAY BE A BIT OF A WARM UP WITH A POTENTIAL SYSTEM AROUND
FRIDAY, BUT LATEST MODEL RUNS HAVE THAT SYSTEM MOVING OFF THE MID
ATLANTIC COAST EITHER AT CENTRAL NEW JERSEY (THE 12Z CANADIAN),
SOUTHERN NEW JERSEY (THE 12Z GFS), OR THE OUTER BANKS (THE 12Z
ECMWF). AS NOTED BY THE PREVIOUS FORECASTER, THE RECENT TREND HAS
BEEN TOWARD A COLDER AND MORE SOUTHERLY TRACK. VERY COLD AIR RETURNS
IN THE WAKE OF THE SYSTEM, AND PERHAPS THERE WILL BE A MODERATION IN
TEMPERATURES BY MONDAY.
DURING THE FIRST PART OF THE LONG TERM, CHANNELED MID LEVEL
VORTICITY, VERY LOW CONVECTIVE TEMPERATURES IN AN AIR MASS THAT
SHOULD MIX UP TO ABOUT H800 AND A VERY COLD FETCH OFF THE GREAT
LAKES MAY RESULT IN FLURRY OR SNOW SHOWER ACTIVITY. THE MODELS
SUGGEST THIS ENDS IN THE WAKE OF A MID LEVEL SYSTEM THAT MOVES BY ON
WEDNESDAY NIGHT. THAT SYSTEM IS NOT LOOKING AS ROBUST AS PREVIOUS
RUNS OF THE GFS DEPICTED IT, BUT IT HAS A DECENT ASSOCIATED UPPER
JET AND IT COULD ENHANCE THE LAST OF ANY FLURRY OR SNOW SHOWER
ACTIVITY.
THURSDAY LOOKS DRY, AND THURSDAY NIGHT COULD ALSO STAY DRY IF THE
SLOWER TREND IN THE ECMWF AND THE ERRATIC BUT STILL SLOWER GFS ARE
TO BE BELIEVED. THE CANADIAN IS THE FASTEST OF THE THREE MODELS
AND WOULD HAVE PRECIPITATION BREAKING OUT BY DAYBREAK FRIDAY.
REGARDING THE POTENTIAL EVENT, WE ARE STILL TOO FAR AWAY TO TALK
WITH CERTAINTY ABOUT THE STRENGTH OF Q-VECTOR CONVERGENCE, PHASING
OF THE MID LEVEL STREAMS BEFORE THE SYSTEM ARRIVES, A TROWAL,
DIFFERENTIAL DIVERGENCE, LOWER LEVEL FRONTOGENESIS, POTENTIAL
SLANTWISE CONVECTION OR THE AMOUNT OF AVAILABLE MOISTURE (AND
THEREFORE SURFACE CYCLOGENESIS). SO FAR, THE TENDENCY HAS BEEN TO
KEEP THE SYSTEM ON THE LESS ROBUST SIDE, BUT THAT MAY CHANGE. THE
HIGHER RESOLUTION GFS SOUNDINGS DO CONTINUE TO SUGGEST ENOUGH WARM
AIR ABOVE THE SURFACE TO CONTINUE TO MENTION SLEET OR FREEZING RAIN
AS A POSSIBILITY IN AT LEAST PART OF THE FORECAST AREA WHERE SURFACE
TEMPERATURES WOULD STAY BELOW THE MELTING LEVEL. THE SLOWER MODELS
ALSO SUGGEST THERE WOULD BE SOME NASTY RADIATING ON THURSDAY NIGHT
BEFORE CLOUDS MOVED IN. THIS FORECAST IS A SLIGHTLY COOLER TAKE ON
CONTINUITY, BUT WE DIDN'T APPRECIABLY RAISE THE POPS.
AFTER THE LATE WEEK SYSTEM PASSES, IT LOOKS AS THOUGH A MID LEVEL
LONG WAVE TROUGH MOVES ACROSS THE EASTERN STATES AND OUT OVER THE
WESTERN NORTH ATLANTIC DURING THE WEEKEND. SURFACE HIGH PRESSURE
SHOULD BRING COLD AND MAINLY DRY WEATHER FOR SATURDAY AND SUNDAY.
AGAIN, PERHAPS TEMPERATURES MODERATE BY MONDAY.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
REST OF THIS AFTERNOON...MOSTLY VFR AS THE CLOUDS GRADUALLY LOWER.
THERE MAY HOWEVER BE SOME SCATTERING OUT OF THE CEILINGS ACROSS
SOUTHEASTERN PENNSYLVANIA ON EASTWARD FOR A TIME INTO THIS EVENING.
SOME SNOW SHOWERS DEVELOPING NEAR KABE AND KRDG LATER THIS AFTERNOON
WITH LOCAL MVFR VISIBILITIES ESPECIALLY. SOUTH-SOUTHWEST WINDS 5 TO
10 KNOTS. A HEAVIER BURST OF SNOW TO THE WEST SHOULD ARRIVE TOWARD
EVENING.
TONIGHT...VFR TO A LOCAL PERIOD OF MVFR. SOME SNOW SHOWERS ARE
ANTICIPATED TO MOVE ACROSS MOST TERMINALS THROUGH THE EVENING. THIS
SHOULD RESULT IN REDUCED VISIBILITIES FOR A TIME. HOWEVER MAINLY
FROM KRDG TO KTTN ON NORTHWARD, IFR VISIBILITIES MAY BRIEFLY OCCUR
WITH ANY HEAVIER SNOW SHOWERS. NORTHWEST WINDS INCREASE TO 10 TO 20
KNOTS WITH GUSTS TO AROUND 25 KNOTS.
TUESDAY...MAINLY VFR. NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS UP
TO 30 KNOTS. SOME FLURRIES OR SNOW SHOWERS, MAINLY NORTH AND
WEST OF KABE.
OUTLOOK...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...MAINLY VFR. ANY SNOW SHOWER
ACTIVITY WOULD CAUSE A TRANSIENT DETERIORATION IN CONDITIONS.
CONFIDENCE IS MODERATE.
THURSDAY...VFR. CONFIDENCE IS MODERATE.
THURSDAY NIGHT...MAINLY VFR. CONDITIONS COULD DETERIORATE LATE.
CONFIDENCE IS LOW TO MODERATE.
FRIDAY AND FRIDAY NIGHT...WINTRY PRECIPITATION IS POSSIBLE ALONG
WITH MVFR/IFR CONDITIONS. CONFIDENCE IS LOW.
SATURDAY...MAINLY VFR. CONFIDENCE IS LOW.
&&
.MARINE...
AN ARCTIC FRONT WILL SWEEP ACROSS THE AREA TONIGHT. AS THIS OCCURS,
STRONG CAA OCCURS MAINLY FROM 00Z THROUGH 06Z AS 850 MB TEMPERATURES
DROP TO NEAR -20C BY DAYBREAK TUESDAY. LOW PRESSURE WILL DEVELOP
NEAR OUR COAST THEN TRACK NORTHEASTWARD OVERNIGHT AND TUESDAY WHILE
STRENGTHENING. THE PRESSURE GRADIENT WILL TIGHTEN AS A RESULT, AND
THIS COMBINED WITH STRONG CAA WILL DEEPEN THE VERTICAL MIXING. THE
FORECAST SOUNDINGS INDICATE GALE FORCE GUSTS DEVELOPING RIGHT AROUND
MIDNIGHT. AS A RESULT, WE WILL MAINTAIN THE GALE WARNING STARTING AT
MIDNIGHT /05Z/ TONIGHT FOR ALL OF OUR WATERS. THERE SHOULD BE A
PERIOD OF ADVISORY LEVELS WINDS PRIOR TO THE GALES HOWEVER THE RAMP
UP SHOULD BE RATHER QUICK. THE GUSTY NORTHWEST WINDS WILL CONTINUE
THROUGH TUESDAY.
SOME SNOW/RAIN SHOWERS ARE ANTICIPATED WITH THE ARCTIC FRONT MAINLY
DURING THE EVENING HOURS. AS THE ARCTIC AIR ARRIVES IN COMBINATION
OF THE GALE FORCE GUSTS, CONDITIONS MAY BECOME FAVORABLE FOR SOME
FREEZING SPRAY. FOR NOW, WE ADDED IN A CHC FOR THIS STARTING AROUND
DAYBREAK TUESDAY.
OUTLOOK...
STRONG COLD ADVECTION FROM THE NORTHWEST IS ANTICIPATED FOR TUESDAY
EVENING. GALE FORCE OR NEAR-GALE FORCE WIND GUSTS ARE LIKELY. A GALE
WARNING CONTINUES UNTIL MIDNIGHT TUESDAY NIGHT. WE FORECAST A CHANCE
OF FREEZING SPRAY TUESDAY NIGHT AND WEDNESDAY.
HIGH PRESSURE FROM THE WEST SHOULD BUILD INTO OUR REGION GRADUALLY
THROUGH THURSDAY. WIND GUSTS AROUND 25 KNOTS REMAIN POSSIBLE FROM
LATE TUESDAY NIGHT INTO EARLY THURSDAY. WIND SPEEDS AND WAVE HEIGHTS
ARE EXPECTED TO DIMINISH LATE THURSDAY AND REMAIN SUB-ADVISORY
THURSDAY NIGHT. CONDITIONS MAY INCREASE TO SMALL CRAFT ADVISORY
CRITERIA AGAIN ON FRIDAY AND REMAIN INTO SATURDAY ESPECIALLY ON OUR
OCEAN WATERS AS LOW PRESSURE ARRIVES FROM THE SOUTHWEST.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT EST TUESDAY
NIGHT FOR ANZ430-431-450>455.
&&
SYNOPSIS...DELISI
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DELISI/IOVINO
AVIATION...GORSE/DELISI
MARINE...GORSE/DELISIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 418 PM EST MON JAN 21 2013 DEZ001-MDZ008-NJZ001-007>010-012>022-025>027-PAZ054-055-060>062-070- 071-101>106-222130- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 418 PM EST MON JAN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A LIGHT SNOW EVENT IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTER WEATHER EVENT IS POSSIBLE BEGINNING THURSDAY NIGHT OR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE APPRECIATED. DEZ002>004-MDZ012-015-019-020-NJZ023-024-222130- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 418 PM EST MON JAN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTER WEATHER EVENT IS POSSIBLE BEGINNING THURSDAY NIGHT OR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-222130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 418 PM EST MON JAN 21 2013 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. A WINTER WEATHER EVENT IS POSSIBLE BEGINNING THURSDAY NIGHT OR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 PM EST MON JAN 21 2013 NJZ001-007-008-PAZ054-055-060>062-212215- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 315 PM EST MON JAN 21 2013 ...PERIODS OF SNOW AND SNOW SHOWERS WILL CAUSE SLIPPERY TRAVEL THIS EVENING IN PORTIONS OF EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY... SNOWFALL WILL BE VARIABLE AND RANGE FROM A FEW TENTHS OF AN INCH TO POSSIBLY AS MUCH AS 1 OR 2 INCHES ALONG AND NORTH OF ROUTE 80...INCLUDING THE POCONOS AND STROUDSBURG IN PENNSYLVANIA AND SUSSEX...WARREN AND MORRIS COUNTIES OF NORTHWEST NEW JERSEY. THE HEAVIEST SNOW IN EASTERN PENNSYLVANIA SHOULD FALL BETWEEN 5 PM AND 730 PM. THE HEAVIEST SNOW IN NORTHERN NEW JERSEY SHOULD OCCUR BETWEEN 6 PM AND 9 PM. LOW PRESSURE ON AN EASTWARD MOVING MOVING COLD FRONT WAS DEVELOPING THE NARROW BANDS OF MODERATE SNOW SHOWERS IN CENTRAL PENNSYLVANIA DURING MID AFTERNOON. VISIBILITY IN THE HEAVIER BANDS WAS REDUCED TO ONE HALF MILE AT TIMES. SNOW WILL DIMINISH TO FLURRIES OR END COMPLETELY BY MIDNIGHT BUT NORTHWEST WINDS WILL BECOME GUSTY 20 TO 30 MPH. WIND CHILLS BY MORNING WILL RANGE FROM JUST BELOW ZERO IN THE HIGH TERRAIN TO THE SINGLE NUMBERS ELSEWHERE. DRAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 534 PM EST MON JAN 21 2013 NJZ001-007-008-PAZ054-055-060>062-220015- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 534 PM EST MON JAN 21 2013 ...BANDS OF SNOW SHOWERS WILL CAUSE SLIPPERY TRAVEL THIS EVENING IN PORTIONS OF EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY... SNOWFALL WILL BE VARIABLE AND RANGE FROM A FEW TENTHS OF AN INCH TO POSSIBLY AS MUCH AS 1 OR 2 INCHES ALONG AND NORTH OF ROUTE 80... INCLUDING THE POCONOS AND STROUDSBURG IN PENNSYLVANIA AS WELL AS SUSSEX...WARREN AND MORRIS COUNTIES OF NORTHWEST NEW JERSEY. THE HEAVIEST SNOW IN EASTERN PENNSYLVANIA FROM READING TO MOUNT POCONO...WILL PROBABLY FALL BETWEEN 6 PM AND 8 PM. THE HEAVIEST IN THE LEHIGH VALLEY BETWEEN 7 PM AND 830 PM. HEAVIEST SNOW IN NORTHWEST NEW JERSEY SHOULD OCCUR BETWEEN 7 PM AND 9 PM. LOW PRESSURE ON AN EASTWARD MOVING MOVING COLD FRONT WAS DEVELOPING THE NARROW BANDS OF MODERATE TO BRIEFLY HEAVY SNOW SHOWERS IN EAST CENTRAL PENNSYLVANIA LATE THIS AFTERNOON. VISIBILITY IN THE HEAVIER BANDS WAS BRIEFLY REDUCED TO BETWEEN ONE QUARTER AND ONE HALF MILE. SNOW WILL DIMINISH TO FLURRIES OR END COMPLETELY BY MIDNIGHT BUT NORTHWEST WINDS WILL BECOME GUSTY 20 TO 30 MPH. WIND CHILLS BY MORNING WILL RANGE FROM JUST BELOW ZERO IN THE HIGH TERRAIN TO THE SINGLE NUMBERS ELSEWHERE. BE PREPARED FOR RAPIDLY CHANGING ROAD CONDITIONS AND VERY SLIPPERY STRETCHES OF PAVEMENT THIS EVENING. NJZ009-010-012>015-019-020-026-027-PAZ071-103>106-220015- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-PHILADELPHIA-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...MOORESTOWN... MOUNT HOLLY...JACKSON...LONG BEACH ISLAND... WHARTON STATE FOREST...PHILADELPHIA...COLLEGEVILLE...POTTSTOWN... NORRISTOWN...LANSDALE...CHALFONT...PERKASIE...MORRISVILLE... DOYLESTOWN 534 PM EST MON JAN 21 2013 ...SNOW SHOWERS WILL PROBABLY PRODUCE A PERIOD OF SLIPPERY TRAVEL FOR MUCH SOUTHEAST PENNSYLVANIA JUST TO THE NORTH AND WEST OF CENTER CITY PHILADELPHIA INTO CENTRAL AND NORTHEAST NEW JERSEY THIS EVENING... SNOW SHOWERS SHOULD DEVELOP IN THE PHILADELPHIA AREA NEAR 7 PM AND REACH COASTAL SECTIONS OF NORTHERN AND CENTRAL NEW JERSEY BY 9 PM. SNOW MAY INITIALLY MELT ON PAVEMENT FROM NEAR PHILADELPHIA THROUGH PORTIONS OF BURLINGTON AND OCEAN COUNTIES IN SOUTH CENTRAL NEW JERSEY WHERE TEMPERATURES WERE STILL JUST ABOVE FREEZING. IF THE SNOW MAY COMES DOWN BRIEFLY HEAVY...TEMPERATURES WILL QUICKLY FALL BELOW FREEZING AND UNTREATED SURFACES WILL BECOME SLIPPERY. HEAVIEST SNOW ACCUMULATION OF ONE HALF TO AS MUCH AS 1 INCH IN SPOTS...SHOULD OCCUR FROM DOYLESTOWN IN BUCKS COUNTY PENNSYLVANIA THROUGH TRENTON AND PRINCETON TO NORTHERN OCEAN COUNTY BY TOMS RIVER INTO MONMOUTH COUNTY NEAR BELMAR. PREPARE FOR AREAS OF SLIPPERY TRAVEL LATER THIS EVENING AND BRIEFLY REDUCED VISIBILITY TO ONE HALF MILE IN SCATTERED HEAVIER SNOW SHOWERS. SNOW WILL END BY MIDNIGHT AND WIND CHILL TEMPERATURES WILL FALL INTO THE SINGLE NUMBERS BY MORNING AS NORTHWEST WINDS GUST 20 TO 30 MPH. DRAG
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428840.